North Haven police and firefighters responded to three overdoses in the span of 36 hours, likely from heroin.
A spike in overdoses like that could mean an "unusually pure batch of heroin and/or mix with other components" is circulating that enhances the effects of the drug, police said.
On Wednesday, a 51-year-old woman suffering an overdose was found at about 8:47 p.m. near the intersection of Quinnipiac and Montowese avenues in North Haven, police said. Medical personnel administered "Narcan," a type of antidote to counteract opioids like heroin or pain killers, and she regained consciousness as they took her to the hospital.
Then, a 29-year-old man undergoing a possible heroin overdose was found about two hours later nearby on the 200 block of Quinnipiac Avenue.
On Friday at 9:21 a.m., police and firefighters found a 21-year-old man who was unresponsive at a home in the northern part of town. First responders gave him Narcan and he became conscious again as he was taken to an area hospital.
None of the individuals who overdosed have been identified.
Police have recovered evidence, but haven't identified a logo or package branding tied to the overdoses. The overdoses remain under investigation.
North Haven police ask anyone with information to notify the department through Crime Tips on the website or by calling 203-239-1617.
More information on Narcan is available on the Department of Mental Health & addiction Services' website.